Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 259, NWS Jackson, KY

August 8, 2011Estill County, Jackson County, Lee County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Aug 8, 2011, 2:35 PM EDT for Estill County, Jackson County, Lee County, Kentucky. It was in force for 25 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2011, 2:35 PM EDT (18:35 UTC)
Expired
Aug 8, 2011, 3:00 PM EDT
In force
25 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Estill County, KY, Jackson County, KY, Lee County, KY

What was reported inside it

TimeReportWhereRemark
Aug 8, 2:44 PM EDTTSTM WND DMG8 W Beattyville, KY2 TREES DOWN ON SPENCER RIDGE ROAD.
Aug 8, 2:45 PM EDTTSTM WND DMGW Beattyville, KYTREE DOWN BLOCKING NEW YELLOW ROCK ROAD.
Aug 8, 2:49 PM EDTTSTM WND DMG2 S Beattyville, KYTREE DOWN BLOCKING SOUTH FORK ROAD.
Aug 8, 2:50 PM EDTTSTM WND DMG1 E Beattyville, KYTREE DOWN BLOCKING HIGHWAY 52 EAST.
Aug 8, 2:50 PM EDTTSTM WND DMG2 S Beattyville, KYTREE DOWN BLOCKING PROCTOR ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 747 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
747 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

314 
WUUS53 KJKL 081835
SVRJKL
KYC065-109-129-081900-
/O.NEW.KJKL.SV.W.0259.110808T1835Z-110808T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
235 PM EDT MON AUG 8 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
  NORTH CENTRAL JACKSON COUNTY IN SOUTHEAST KENTUCKY...
  LEE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 300 PM EDT

* AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  DRIP ROCK...OR 7 MILES SOUTH OF IRVINE...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LEIGHTON...OLD ORCHARD AND ARVEL AROUND 240 PM EDT.
  EVELYN...SHADE...TEXOLA AND PRYSE AROUND 245 PM EDT.
  PINNACLE AND BANFORD AROUND 250 PM EDT.
  WILLOW SHOALS...OLD LANDING...YELLOW ROCK AND HEIDELBERG AROUND 255
  PM EDT.
  MOUNT OLIVE AND WHYNOT AROUND 300 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3772 8372 3766 8361 3752 8358 3752 8362
      3754 8363 3754 8365 3751 8368 3751 8387
      3752 8388 3750 8389 3750 8404 3767 8407
      3773 8372
TIME...MOT...LOC 1835Z 263DEG 20KT 3759 8394
WIND...HAIL 70MPH 1.00IN

$$

GREIF
2 follow-up statements
868 
WWUS53 KJKL 081847
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
247 PM EDT MON AUG 8 2011

KYC065-109-129-081900-
/O.CON.KJKL.SV.W.0259.000000T0000Z-110808T1900Z/
JACKSON KY-LEE KY-ESTILL KY-
247 PM EDT MON AUG 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
ESTILL...LEE AND NORTH CENTRAL JACKSON COUNTIES UNTIL 300 PM EDT...

AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
LEIGHTON...OR 9 MILES SOUTHEAST OF IRVINE...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WILLOW SHOALS...PINNACLE...YELLOW ROCK AND OLD LANDING AROUND 255
  PM EDT.
  MOUNT OLIVE...BELLE POINT...WHITE ASH AND BEATTYVILLE AROUND 300 PM
  EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

&&

LAT...LON 3772 8372 3766 8361 3752 8358 3752 8362
      3754 8363 3754 8365 3751 8368 3751 8387
      3752 8388 3750 8389 3750 8404 3767 8407
      3773 8372
TIME...MOT...LOC 1847Z 263DEG 20KT 3760 8386
WIND...HAIL 60MPH 1.00IN

$$

ABE
608 
WWUS53 KJKL 081858
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
258 PM EDT MON AUG 8 2011

KYC065-109-129-081909-
/O.EXP.KJKL.SV.W.0259.000000T0000Z-110808T1900Z/
JACKSON KY-LEE KY-ESTILL KY-
258 PM EDT MON AUG 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ESTILL...LEE AND
NORTH CENTRAL JACKSON COUNTIES WILL EXPIRE AT 300 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3772 8372 3766 8361 3752 8358 3752 8362
      3754 8363 3754 8365 3751 8368 3751 8387
      3752 8388 3750 8389 3750 8404 3767 8407
      3773 8372
TIME...MOT...LOC 1859Z 263DEG 20KT 3761 8378

$$

ABE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 1:16 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Aug 8, 1:16 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
116 PM EDT MON AUG 8 2011

.SHORT TERM.../THE REST OF TODAY/

A MIXTURE OF AREAS OF LOW CLOUDS AND SUNNY SKIES WILL GIVE WAY TO
SCATTERED CLOUDS THIS AFTERNOON...ALLOWING FOR AMPLE DESTABILIZATION
OF THE MOIST AIR MASS CURRENTLY IN PLACE ACROSS THE REGION. UNTIL THE
APPROACH OF A SHORT WAVE CURRENTLY OVER THE MS VALLEY THERE WILL NOT
BE A FOCUS FOR ORGANIZED CONVECTION...WITH MAINLY ISOLATED
THUNDERSTORMS ON TAP FOR EARLY THIS AFTERNOON. WITH THE APPROACH OF
THE SHORT WAVE LATE IN THE DAY...A MORE ORGANIZED CONVECTIVE COMPLEX
WILL LIKELY MOVE EAST ACROSS KY. HOWEVER THERE IS NOT GOOD AGREEMENT
IN THE SHORT RANGE MODELS ON WHAT THE IMPACT WILL BE IN EASTERN KY.
AT THIS TIME THE CURRENT FORECAST LOOKS GOOD...AND WILL ONLY MAKE
MINOR CHANGES TO THE NDFD TO ACCOUNT FOR LATEST OBSERVATIONAL TRENDS.
THE ZFP WILL LIKELY NOT NEED AN UPDATE.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TODAY THROUGH WEDNESDAY/

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE WINDING DOWN
ACROSS FAR EASTERN KENTUCKY AFTER ENDURING SEVERAL ROUNDS OF THE
SCATTERED CONVECTION OVER THE PAST SEVERAL HOURS. WE WILL AWAIT A
SHORT WAVE TROUGH CURRENTLY MOVING THROUGH MISSOURI. THIS WILL BE THE
NEXT TRIGGER FOR CONVECTION...ALTHOUGH MOST OF THIS MAY HOLD OFF
UNTIL AFTER 00Z THIS EVENING. FORECAST SOUNDINGS ARE SUPPORTIVE OF AT
LEAST AN ISOLATED SEVERE THREAT...WITH DAMAGING WINDS AND LARGE HAIL
POSSIBLE. WILL MAINTAIN THE BEST CHANCE POPS FOR TONIGHT.

THE GFS AND NAM CONTINUE TO DIFFER ON THE DETAILS OF THE APPROACH OF
THE MAIN COLD FRONT FOR TUESDAY. THE NAM HAS BEEN SHOWING A SPLIT OF
CONVECTION ACROSS OUR AREA...WITH MCS ACTIVITY DIVING SOUTHEAST INTO
THE TENNESSEE VALLEY...WHILE ADDITIONAL CONVECTION STAYS NORTH OF THE
OHIO RIVER...CLOSER TO BETTER UPPER LEVEL SUPPORT. THE GFS AND THE
ECMWF FOR THAT MATTER HAVE MORE BROAD-BRUSHED CONVECTION ACROSS THE
ENTIRE AREA. WILL MAINTAIN GOOD CHANCE POPS FOR TUESDAY. ANY SEVERE
THREAT WILL DEPEND HEAVILY UPON DESTABILIZATION...WHICH LOOKS MORE
QUESTIONABLE WITH PLENTIFUL CLOUD COVER.

MOST ACTIVITY WILL BE WINDING DOWN BY EARLY TUESDAY EVENING...WITH
SLIGHT CHANCE POPS LINGERING INTO WEDNESDAY AS ANOTHER SHORT WAVE
TROUGH TRAVERSES THE OHIO VALLEY.

.LONG TERM.../WEDNESDAY NIGHT THROUGH SUNDAY/

THE LATEST MODEL GUIDANCE CONTINUES TO SUPPORT THE INHERITED
FORECAST...SO ONLY MINIMAL CHANGES WERE MADE.

THE PREVIOUS LONG TERM FORECAST DISCUSSION FOLLOWS...

THE PATTERN CHANGE BEGUN IN THE NORTHWEST WILL REVERBERATE EASTWARD
THROUGH THE EXTENDED WITH A MORE AUTUMN LOOK TO THE MID LEVELS BEING
DEPICTED BY THE MODELS. THIS CHANGE WILL MANIFEST ITSELF WITH
INCREASE TROUGHINESS OVER THE GREAT LAKES EARLY IN THE EXTENDED...
BECOMING MORE NORTHEAST TROUGHING THROUGH THE REMAINDER OF THE WORK
WEEK JUST IN TIME FOR ANOTHER TROUGH TO DIVE INTO THE GREAT LAKES AND
OHIO VALLEY FOR THE WEEKEND. THE MODELS ARE IN AGREEMENT ON THESE
LARGE SCALE PATTERN DEVELOPMENTS...BUT DIFFER IN THE DETAILS. THE CMC
IS RUNNING ABOUT AN EIGHTH OF A WAVELENGTH BEHIND THE FAIRLY SIMILAR
GFS AND OLDER ECMWF WITH THE INITIAL GREAT LAKES TROUGH ON WEDNESDAY.
THIS WILL LOWER HEIGHTS OVER EAST KENTUCKY AT THE START OF THE
EXTENDED...BUT PULL OUT QUICK ENOUGH THAT THEY START TO CLIMB AGAIN
BY THE END OF THE DAY. A FEW MINOR WAVES WILL THEN CROSS OVERHEAD IN
THE FAST FLOW ALOFT THROUGH THE END OF THE WORK WEEK WHILE HEIGHTS
RISE FURTHER ON FRIDAY IN ADVANCE OF THE NEXT TROUGH COMING OUT OF
THE NORTHERN PLAINS. THERE IS GENERAL MODEL CONSENSUS HERE...TO CLOSE
OUT THE WORK WEEK. FOR THE WEEKEND...AN AMPLIFYING TROUGH WILL SWING
INTO THE OHIO VALLEY WITH SIMILAR TIMING AND STRENGTH SEEN IN THE GFS
AND 00Z ECMWF. THE ENERGY ASSOCIATED WITH THIS PUSHES THROUGH EAST
KENTUCKY LATER SATURDAY APPEARING A BIT SHARPER AND FASTER IN THE
ECMWF THAN THE GFS. TROUGHING ANCHORED OVER THE HUDSON BAY WILL THEN
DOMINATE THE REGION INTO SUNDAY IN THE WAKE OF THE SHORTWAVE/S
PASSAGE. FOR THE BULK OF THE FORECAST HAVE FOLLOWED A GENERAL MODEL
BLEND FOR WEATHER SPECIFICS BEFORE FAVORING...MORE EXCLUSIVELY...THE
ECMWF OVER NEXT WEEKEND.

SENSIBLE WEATHER WILL SEE OUR WELCOMED BOUT OF MORE COOLER AND
OCCASIONAL DAMP CONDITIONS CONTINUE THROUGH THE UPCOMING WEEKEND.
HIGH PRESSURE WILL BUILD INTO THE OHIO VALLEY FROM WEDNESDAY NIGHT
THROUGH FRIDAY...LIKELY KEEPING CONDITIONS DRIER AND COOLER...
PARTICULARLY AT NIGHT AND IN NORTHEAST KENTUCKY...THAN THEY HAVE BEEN
IN QUITE A WHILE. HOWEVER...THE FRONTAL BOUNDARY WILL STALL JUST TO
OUR SOUTHWEST AND SHOULD SERVE TO KEEP MIN TEMPS A BIT HIGHER DOWN IN
THE CUMBERLAND VALLEY WHILE SLIGHT CHANCE POPS WILL NOT BE TOO FAR
AWAY. FOR NOW HAVE KEPT IT DRY...THOUGH. THE FRONT IS EXPECTED TO
RETURN BACK OVER THE AREA LATER FRIDAY MOVING IN FROM SOUTHWEST TO
NORTHEAST IN CONJUNCTION WITH AN AREA OF LOW PRESSURE MOVING OUT OF
THE UPPER MIDWEST AND INTO THE GREAT LAKES. THIS SYSTEM MOVES THROUGH
WITH DECENT CHANCES OF PRODUCING SHOWERS AND THUNDERSTORMS ON
SATURDAY...PERHAPS LINGERING INTO SUNDAY AS TRAILING MID LEVEL WAVES
PASS ABOVE THE AREA.

HAVE CONTINUED THE TREND OF LOWERING TEMPS THROUGH MUCH OF THE
PERIOD...BUT ESPECIALLY FOR LOWS ON WEDNESDAY AND THURSDAY NIGHT.
DID ALSO ADD SOME TERRAIN BASED ADJUSTMENTS EACH NIGHT...MORE
PROMINENTLY UNDER THAT SFC HIGH LATER IN THE WEEK. AS FOR POPS...
HAVE GENERALLY ENDED UP BELOW MEX GUIDANCE THROUGH THE EXTENDED...
BUT NOT TOO FAR OFF.

&&

.AVIATION.../18Z TO 18Z/...UPDATED

AFTERNOON HEATING HAS INITIATED CONVECTION ALONG AN OLD BOUNDARY FROM
RICHMOND TO PIKEVILLE. SHOWERS AND THUNDERSTORMS EXTEND WESTWARD TO
LOUISVILLE WHILE A SECOND AREA OF CONVECTION IS PUSHING INTO WESTERN
KY AND INDIANA. AT THIS POINT IT IS DIFFICULT TO TIME ANY
THUNDERSTORM ACTIVITY AT SPECIFIC TAF SITES THOUGH IT APPEARS THE
BEST CHANCE FOR THUNDERSTORMS EARLY THIS AFTERNOON WOULD BE AT
JKL...AND WILL CARRY VCTS AT JKL RIGHT FROM THE BEGINNING. LOZ AND
SME MAY SEE THUNDERSTORMS LATER...AND WILL ADD VCTS TO THESE TAFS
FOR LATER IN THE AFTERNOON. EXTENT OF FOG TONIGHT IS DEPENDENT ON
WHERE RAIN FALLS TODAY INTO THIS EVENING...AND HOW MUCH CLEARING
THERE IS OVERNIGHT. EXPECT VISIBILITIES TO AT LEAST BE DOWN TO MVFR
TO IFR BY DAYBREAK. VISIBILTIES WILL IMPROVE AFTER 12Z TUESDAY...BUT MORE
THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY ON TUESDAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...GEOGERIAN/SBH
LONG TERM....JP
AVIATION...SBH
Hazardous weather outlook, Aug 8, 5:24 AM EDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
524 AM EDT MON AUG 8 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-091100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
524 AM EDT MON AUG 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
TONIGHT. ANY STORMS THAT FORM DURING THE AFTERNOON AND EVENING COULD
BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL. LOCALLY
HEAVY RAIN IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT. SOME OF THE
THUNDERSTORMS ON TUESDAY COULD BECOME SEVERE...WITH DAMAGING WINDS
BEING THE MAIN THREAT.

THUNDERSTORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY...MAINLY IN AREAS
NORTHEAST OF A LINE FROM MOUNT VERNON TO HARLAN.

THUNDERSTORMS ARE POSSIBLE IN ALL AREAS FRIDAY NIGHT THROUGH SATURDAY
NIGHT.

THUNDERSTORMS ARE ALSO POSSIBLE ON SUNDAY MAINLY SOUTH OF A LINE FROM
INEZ TO WHITLEY CITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

JP

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 12:36 AM EDTAreal Flood AdvisoryJKLPike114 min
Aug 8, 2:08 AM EDTAreal Flood AdvisoryJKLMartin112 min
Aug 8, 2:58 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Owsley, Rockcastle47 min
Aug 8, 3:11 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Leslie34 min
Aug 8, 3:26 PM EDTSevere Thunderstorm WarningJKLLaurel, Pulaski, Rockcastle34 min
Aug 8, 3:35 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Magoffin, Wolfe25 min
Aug 8, 3:46 PM EDTSevere Thunderstorm WarningJKLKnox, Laurel, Whitley29 min
Aug 8, 3:48 PM EDTTornado WarningJKLClay, Knox, Laurel16 min
Aug 8, 4:13 PM EDTSevere Thunderstorm WarningJKLBell, Knox25 min
Aug 8, 4:20 PM EDTSevere Thunderstorm WarningJKLBell, Harlan25 min
Aug 8, 4:33 PM EDTSevere Thunderstorm WarningJKLElliott, Morgan24 min
Aug 8, 4:34 PM EDTAreal Flood AdvisoryJKLBell, Harlan, Knox, Leslie, Whitley98 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.